Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 12, NWS El Paso, TX

April 21, 2020El Paso County, Texas

NWS El Paso, TX issued this wind advisory at Apr 21, 2020, 2:45 PM MDT for El Paso County, Texas. It took effect at Apr 21, 2020, 6:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2020, 2:45 PM MDT (20:45 UTC)
In effect from
Apr 21, 2020, 6:00 PM MDT
Expired
Apr 22, 2020, 4:00 AM MDT
In force
10 hr
Issued by
NWS El Paso, TX

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2020-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2020-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3079 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS74 KEPZ 212045
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
245 PM MDT Tue Apr 21 2020

NMZ413-TXZ419-220445-
/O.NEW.KEPZ.WI.Y.0012.200422T0000Z-200422T1000Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, and Fort Bliss
245 PM MDT Tue Apr 21 2020

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT
WEDNESDAY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from 6 PM this evening
to 4 AM MDT Wednesday. 

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...East slopes of the Organ and Franklin Mountains,
  including east El Paso.

* WHEN...6PM MDT this evening until 4AM MDT Wednesday.

* ADDITIONAL DETAILS... Strongest winds will likely occur from 
  9PM MDT until Midnight tonight. Gusty winds could blow around 
  unsecured objects. Tree limbs could be blown down. The strong 
  winds could make driving difficult, especially along north/south
  running roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DeLizio
2 follow-up statements
719 
WWUS74 KEPZ 212047
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
247 PM MDT Tue Apr 21 2020

NMZ413-TXZ419-220600-
/O.CON.KEPZ.WI.Y.0012.200422T0000Z-200422T1000Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, and Fort Bliss
247 PM MDT Tue Apr 21 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
MDT WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...East slopes of the Organ and Franklin Mountains, 
  including east El Paso. 

* WHEN...6PM MDT this evening until 4AM MDT Wednesday.

* ADDITIONAL DETAILS... Strongest winds will likely occur from 
  9PM MDT until Midnight tonight. Gusty winds could blow around 
  unsecured objects. Tree limbs could be blown down. The strong 
  winds could make driving difficult, especially along 
  north/south running roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DeLizio
498 
WWUS74 KEPZ 220521
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/ Santa Teresa NM
1121 PM MDT Tue Apr 21 2020

NMZ413-TXZ419-221000-
/O.CON.KEPZ.WI.Y.0012.000000T0000Z-200422T1000Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, and Fort Bliss
1121 PM MDT Tue Apr 21 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...East slopes of the Organ and Franklin Mountains, 
  including east El Paso.

* WHEN...Now until 4AM MDT Wednesday.

* ADDITIONAL DETAILS... Peak winds are occurring now and will
  gradually subside through the early morning hours with the 
  highest winds occurring east of the Franklin Mountains. Gusty 
  winds could blow around unsecured objects. Tree limbs could be 
  blown down. The strong winds could make driving difficult, 
  especially along north/south running roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 21, 2:17 PM MDT, 28 minutes earlier.

Area forecast discussion, Apr 21, 2:17 PM MDT, 28 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
217 PM MDT Tue Apr 21 2020

.SYNOPSIS...
West to northwest winds followed by high pressure aloft will bring
warm dry weather across southern New Mexico and west Texas
through the coming weekend and into early next week. A passing
disturbance will produce breezy to windy conditions for much of
the region tonight...Wednesday and again on Thursday.

&&

.DISCUSSION...
.SHORT TERM...Today and Tonight...
Current water vapor satellite shows the center of our next wind
makers axis crossing the CA/AZ border as of ~Noon MDT.This
disturbance will move east over the next 12 hours producing
marginally windy conditions across the area this afternoon and
evening, and continuing across east slopes through much of the
overnight. Clouds will be few and far between, but with times of
mildly breezy conditions, overnight low temperatures will remain
mild for this time of year. Winds across east slopes this evening
and overnight across the Franklins, and to a slightly lesser extend
the Organs and San Andres, may gust up to 40 mph with sustained
winds approaching advisory criteria. As a result, will likely issue
an advisory for east slopes beginning this evening through a few
hours after midnight.

Winds will be a little lighter on Wednesday as opposed to today, but
still within the breezy category during the afternoon hours. A few
clouds may develop across portions of the area as a short wave
pushes through on the back-end of the larger short wave/upper low
that moved east. No impacts expected as high temperatures "coo" to
around 80 degrees across most locations.

&&

DELIZIO

.LONG TERM...Wednesday Night Through next Tuesday.
Northwest flow aloft will prevail across the southern Rockies
into the southern high plains with weak embedded impulse in the
flow on Thursday. The downslope winds and induced warming will
combine with weak PVA/divergence aloft to induce surface lee
cyclone over eastern New Mexico causing low level gradients to
strengthen below moderate mid level winds aloft. Warm dry nature
of air mass plus diurnal warming will subsequently allow mixing
heights to 600 mb. These factors should produce breezy to windy
conditions on Thursday along with above slightly normal
temperatures.

Deep west to northwest winds will persist on Friday but with both
low and upper level gradients slightly weakening. This will bring
another day of dry weather and above normal temperatures Friday
with but winds near or below the breezy category.

Weak back door cold front moves east to west across the CWA Friday
night/Saturday morning. Easterly winds behind the boundary will
advect only slightly cooler air with afternoon highs cooling to
near normal. The easterly flow will also briefly advect some low
level moisture causing dewpoints to rise into lower 40s in the
morning. Moisture will be shallow however and rapidly mix out by
early afternoon.

High pressure aloft will build slowly across the southern Rockies
early next week sustaining dry weather with the subsidence and
abundant sunshine pushing temperatures up to around 5 to 10
degrees above normal later periods. Gradients will also be
unseasonably weak indicating no significant wind impacts.

&&

Rogash

.AVIATION...18Z TAF CYCLE
VFR through the period with winds the only concern. Southwesterly
winds (250-280) increase this afternoon between 21-00Z generally
to 15-20G25-30KTs. Winds gradually decrease after 03-05Z with
east slopes, including KELP, remaining gusty. AWW currently out at
KELP as winds approach 23-28G35-40KTs through about midnight, the
gradually decreasing through the predawn and morning hours
Wednesday. Skies SKC-FEW250 through the period with no VIS
restrictions.

&&

.FIRE WEATHER...
Breezy winds, near to above normal high temperatures, and very dry
afternoons will result in elevated (Wednesday and Friday) to
critical (Thursday) fire weather through the end of the week.
Thursday will be another Red Flag day, or near Red Flag, as winds
increase to near critical levels and RH's remain below 15%. Through
the weekend, and into at least early next week, an upper level ridge
will build overhead with warm/hot temperatures (near or in the lower
90s), however winds will lighten and remain below critical levels.
Min RH's will continue in the 10-15% range with some days in the
single digits. Vent rates will mainly Excellent through Friday with
a reduction to Good/Very Good by the weekend as winds slacken a
bit.

&&

35-Delizio

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 59  81  56  86 /   0   0   0   0
Sierra Blanca           52  75  49  81 /   0   0   0   0
Las Cruces              50  79  49  84 /   0   0   0   0
Alamogordo              53  79  50  85 /   0   0   0   0
Cloudcroft              38  57  39  60 /   0   0   0   0
Truth or Consequences   53  78  50  86 /   0   0   0   0
Silver City             44  70  46  77 /   0   0   0   0
Deming                  48  80  46  84 /   0   0   0   0
Lordsburg               45  76  46  83 /   0   0   0   0
West El Paso Metro      58  82  56  86 /   0   0   0   0
Dell City               52  81  47  86 /   0   0   0   0
Fort Hancock            55  83  52  88 /   0   0   0   0
Loma Linda              52  75  52  80 /   0   0   0   0
Fabens                  56  81  53  87 /   0   0   0   0
Santa Teresa            50  79  51  85 /   0   0   0   0
White Sands HQ          57  79  56  85 /   0   0   0   0
Jornada Range           50  78  49  84 /   0   0   0   0
Hatch                   49  79  48  86 /   0   0   0   0
Columbus                52  79  51  86 /   0   0   0   0
Orogrande               51  78  51  84 /   0   0   0   0
Mayhill                 44  69  42  73 /   0   0   0   0
Mescalero               41  68  42  71 /   0   0   0   0
Timberon                41  66  40  70 /   0   0   0   0
Winston                 40  71  39  79 /   0   0   0   0
Hillsboro               46  77  47  84 /   0   0   0   0
Spaceport               48  78  47  84 /   0   0   0   0
Lake Roberts            37  72  39  78 /   0   0   0   0
Hurley                  43  73  43  79 /   0   0   0   0
Cliff                   39  76  39  84 /   0   0   0   0
Mule Creek              43  73  44  79 /   0   0   0   0
Faywood                 44  75  45  80 /   0   0   0   0
Animas                  46  78  47  85 /   0   0   0   0
Hachita                 44  76  45  84 /   0   0   0   0
Antelope Wells          45  78  47  85 /   0   0   0   0
Cloverdale              45  73  47  80 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 9 PM MDT this evening for NMZ111-112.

TX...Red Flag Warning until 9 PM MDT this evening for TXZ055.

&&

35-DeLizio/05-Rogash
Hazardous weather outlook, Apr 21, 6:22 AM MDT, 8 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
622 AM MDT Tue Apr 21 2020

NMZ401>417-TXZ418>424-221230-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
622 AM MDT Tue Apr 21 2020

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

Winds will increase this evening from the west with sustained
speed of 20 to 30 mph. East slopes and mountain gaps will remain
windy overnight with gusts as high as 45 mph possible. Loose
objects will be blown around.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Dennhardt

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 4:19 AM MDTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more17 hr

Nearby

Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.